PORTAGE LEARNING LATEST
PATHOPHYSIOLOGY
NURS 231 BIOD 331
FINAL EXAM &
MODULE 1-10 EXAMS
What should the nurse include in the discharge teaching for a patient
prescribed amiodarone [Cordarone]? (Select all that apply.)
A. "Take amiodarone with grapefruit juice."
B. "Take the medication on an empty stomach."
C. "Wear sunblock and protective clothing when you are outdoors."
D. "Check your pulse daily and report excessive slowing to your
healthcare provider immediately."
E. "Immediately notify your healthcare provider of shortness of breath,
cough, or chest pain." - ANSWERS-C. "Wear sunblock and protective
clothing when you are outdoors."
D. "Check your pulse daily and report excessive slowing to your
healthcare provider immediately."
E. "Immediately notify your HC provider of SOB, cough, or chest pain."
END OF
PAGE
1
,PORTAGE LEARNING LATEST
PATHOPHYSIOLOGY
NURS 231 BIOD 331
FINAL EXAM &
MODULE 1-10 EXAMS
*Patients frequently experience photosensitivity reactions while taking
amiodarone. To reduce this risk, patients should avoid sunlamps and
wear sunblock and protective clothing when outdoors.
*Excessive slowing of the heart rate may indicate that the patient is
experiencing sinus bradycardia or an AV block.
*Dyspnea, cough, and chest pain may indicate pulmonary toxicity.
*Grapefruit juice should be avoided, because it may increase
amiodarone levels and thus the risk of toxicity.
*Gastrointestinal side effects of amiodarone can be reduced by taking
the drug on a full stomach.
The nurse understands that ventricular fibrillation is a common cause of
death after myocardial infarction (MI). Which drug should be readily
available to treat ventricular fibrillation?
A. Propranolol [Inderal]
B. Atropine
C. Adenosine
END OF
PAGE
2
,PORTAGE LEARNING LATEST
PATHOPHYSIOLOGY
NURS 231 BIOD 331
FINAL EXAM &
MODULE 1-10 EXAMS
D. Amiodarone [Cordarone] - ANSWERS-D. Amiodarone [Cordarone]
*The priority treatment of ventricular fibrillation involves defibrillation,
followed by intravenous (IV) amiodarone infusion for 24 to 48 hours.
*The other agents may be used in the treatment of a patient with MI, but
amiodarone is the specific agent used to treat ventricular fibrillation.
A pt is admitted to the cardiac step down unit. Her HR is 130 bpm and
the monitor shows sinus tachycardia. Which of the following assessment
findings is most concerning?
A) palpitations
B) flushing of skin
C) chest pain
D) ortho hypo - ANSWERS-C) chest pain
END OF
PAGE
3
, PORTAGE LEARNING LATEST
PATHOPHYSIOLOGY
NURS 231 BIOD 331
FINAL EXAM &
MODULE 1-10 EXAMS
*pt can have any of these symptoms, but chest pain is most concerning
bc myocardium may not be getting enough o2 which requires urgent
treatment
*palpitations are subjective feeling by pt such as "flip-flopping in the
chest", "heart racing", or "heart pounding"
A pt in the ER present w mild dyspnea, dizziness, and severe fatigue for
4 days. The cardiac monitor shows a-fib w ventricular rate of 135.
Which of the following treatments does the RN anticipate 1st?
A) Immediate cardioversion
B) Diltiazem (Cardizem) IV bolus
C) Trans-esophageal echo
D) Aspirin, 325 mgs PO - ANSWERS-B) Diltiazem (Cardizem) IV
bolus
*rate is uncontrolled so priority goal is to slow the HR down
*use calcium channel blocker, beta blocker, or dig
END OF
PAGE
4
PATHOPHYSIOLOGY
NURS 231 BIOD 331
FINAL EXAM &
MODULE 1-10 EXAMS
What should the nurse include in the discharge teaching for a patient
prescribed amiodarone [Cordarone]? (Select all that apply.)
A. "Take amiodarone with grapefruit juice."
B. "Take the medication on an empty stomach."
C. "Wear sunblock and protective clothing when you are outdoors."
D. "Check your pulse daily and report excessive slowing to your
healthcare provider immediately."
E. "Immediately notify your healthcare provider of shortness of breath,
cough, or chest pain." - ANSWERS-C. "Wear sunblock and protective
clothing when you are outdoors."
D. "Check your pulse daily and report excessive slowing to your
healthcare provider immediately."
E. "Immediately notify your HC provider of SOB, cough, or chest pain."
END OF
PAGE
1
,PORTAGE LEARNING LATEST
PATHOPHYSIOLOGY
NURS 231 BIOD 331
FINAL EXAM &
MODULE 1-10 EXAMS
*Patients frequently experience photosensitivity reactions while taking
amiodarone. To reduce this risk, patients should avoid sunlamps and
wear sunblock and protective clothing when outdoors.
*Excessive slowing of the heart rate may indicate that the patient is
experiencing sinus bradycardia or an AV block.
*Dyspnea, cough, and chest pain may indicate pulmonary toxicity.
*Grapefruit juice should be avoided, because it may increase
amiodarone levels and thus the risk of toxicity.
*Gastrointestinal side effects of amiodarone can be reduced by taking
the drug on a full stomach.
The nurse understands that ventricular fibrillation is a common cause of
death after myocardial infarction (MI). Which drug should be readily
available to treat ventricular fibrillation?
A. Propranolol [Inderal]
B. Atropine
C. Adenosine
END OF
PAGE
2
,PORTAGE LEARNING LATEST
PATHOPHYSIOLOGY
NURS 231 BIOD 331
FINAL EXAM &
MODULE 1-10 EXAMS
D. Amiodarone [Cordarone] - ANSWERS-D. Amiodarone [Cordarone]
*The priority treatment of ventricular fibrillation involves defibrillation,
followed by intravenous (IV) amiodarone infusion for 24 to 48 hours.
*The other agents may be used in the treatment of a patient with MI, but
amiodarone is the specific agent used to treat ventricular fibrillation.
A pt is admitted to the cardiac step down unit. Her HR is 130 bpm and
the monitor shows sinus tachycardia. Which of the following assessment
findings is most concerning?
A) palpitations
B) flushing of skin
C) chest pain
D) ortho hypo - ANSWERS-C) chest pain
END OF
PAGE
3
, PORTAGE LEARNING LATEST
PATHOPHYSIOLOGY
NURS 231 BIOD 331
FINAL EXAM &
MODULE 1-10 EXAMS
*pt can have any of these symptoms, but chest pain is most concerning
bc myocardium may not be getting enough o2 which requires urgent
treatment
*palpitations are subjective feeling by pt such as "flip-flopping in the
chest", "heart racing", or "heart pounding"
A pt in the ER present w mild dyspnea, dizziness, and severe fatigue for
4 days. The cardiac monitor shows a-fib w ventricular rate of 135.
Which of the following treatments does the RN anticipate 1st?
A) Immediate cardioversion
B) Diltiazem (Cardizem) IV bolus
C) Trans-esophageal echo
D) Aspirin, 325 mgs PO - ANSWERS-B) Diltiazem (Cardizem) IV
bolus
*rate is uncontrolled so priority goal is to slow the HR down
*use calcium channel blocker, beta blocker, or dig
END OF
PAGE
4